MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW G6PD KIT

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW G6PD KIT
Catalog Number 780000
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The user reported multiple discrepancy results were found in several cases when performing the binaxnow g6pd kit.The customer reported there was about 7-8 cases, the first result showed g6bp defficient while the second repeat testing showed normal.The customer reported that they also confirmed results with a paralled run with quantitative g6pd test using a new box kit and turn out all the cases were found to be normal.No additional patient information, including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to correct the reported.The customer reported the specimen type was edta whole blood the in lab which included 24 test and 15 failed.The samples were newly collected, and perform on same day.If suspected deficient, the sample would send out to perform quantitative test.The test devices were not exposed to direct sunlight or perform the test near a sunny window or fluorescent light for longer than 5 minutes prior to testing.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to correct the previous report and provide the investigation conclusion.The manufacturing records and quality control release testing was reviewed for kit part number 780-000 / lot 120558 and device part number 780-430 / lot 119291.Quality control release testing met specifications and there were no conflicting results observed.The current overall incident rate for false patient results (confirmed and unconfirmed, conflicting results) for this specific lot based on the total quantity of devices manufactured for distribution is (b)(4).Based on the evidence available, it indicates that this device lot is performing within label claims.No further action is required.The retain kit was tested with three replicates of presumed normal whole blood and three replicates of deficient control 20u/dl for both heparin and edta sample types.All testing performed as expected with no observations of conflicting results.The customer provided photographs for review: the investigator reviewed the customer's image of a repeated test with a new box of g6pd kit, both were normal results.In the photo two device cards are present.It was observed that the top card was labeled as 328r with temperature at 23.1c.This device has a dark strip on the top which represents a normal result.Its observed that the bottom card is labeled as 328l with temperature at 23.1c.This device has a dark strip on the top which represents a normal result.A second set of images provided from the customer showed a discrepancy with normal and deficient result.In this photo two device cards are present as well.It was observed that the device on top was labeled as 0328 (1) - this device has a dark strip on top which represents a normal result.The device on bottom is labeled as 0328 (2) - without the physical device in hand was difficult to see in just the photo, but at first glance it appeared to be a deficient result (no color change).Both devices do not have the temperature recorded on the front of the device, so it is unknown if they were run outside of the temperature listed.In conclusion, the manufacturing batch record review revealed that the product met acceptance criteria for release.Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however the false negative result may be due to the patient sample matrix.

Brand Name
BINAXNOW G6PD KIT
Common Device Name
BINAXNOW G6PD KIT
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
erina marshall
10 southgate road
scarborough, ME 04074
MDR Report Key12701784
Report Number1221359-2021-03312
Device Sequence Number4613543
Product Code JBF
UDI-Device Identifier10811877010705
UDI-Public011081187701070510120558
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K161364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date04/28/2022
Device Catalogue Number780000
Device Lot Number120558
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer01/26/2022
09/20/2022
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date02/19/2022
09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown